Comptes Rendus
Differential Geometry
Gagliardo–Nirenberg inequalities involving the gradient L2-norm
[Inégalites de Gagliardo–Nirenberg optimales]
Comptes Rendus. Mathématique, Volume 346 (2008) no. 13-14, pp. 757-762.

Nous présentons une méthode donnant les constantes et fonctions optimales de toutes les inégalités de Gagliardo–Nirenberg dépendant de la norme L2 du gradient. Nous montrons que les fonctions optimales se calculent explicitement à partir d'une équation différentielle ordinaire nonlinéaire, qui devient linéaire pour une sous-classe de ces inégalités ou quand la dimension de l'espace est réduite a 1. Dans ces cas, nous obtenons explicitement les fonctions et constantes optimales des inégalités de Gagliardo–Nirenberg correspondantes. Notre méthode se généralise aux inégalités de Gagliardo–Nirenberg et de Nash dependant de la norme Lp du gradient, pour tout p>1.

We present a method giving the sharp constants and optimal functions of all the Gagliardo–Nirenberg inequalities involving the L2-norm of the gradient. We show that the optimal functions can be explicitly derived from a specific non-linear ordinary differential equation which appears to be linear for a subclass of the Gagliardo–Nirenberg inequalities or when the space dimension reduces to 1. In these cases, we give the explicit expressions of the optimal functions, along with the sharp constants of the corresponding Gagliardo–Nirenberg inequalities. Our method extend to the Lp-Gagliardo–Nirenberg and Lp-Nash's inequalities, for all p>1.

Reçu le :
Accepté le :
Publié le :
DOI : 10.1016/j.crma.2008.05.015
Martial Agueh 1

1 Department of Mathematics and Statistics, University of Victoria, P.O. Box 3045 STN CSC, Victoria B.C., V8W 3P4, Canada
@article{CRMATH_2008__346_13-14_757_0,
     author = {Martial Agueh},
     title = {Gagliardo{\textendash}Nirenberg inequalities involving the gradient $ {L}^{2}$-norm},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {757--762},
     publisher = {Elsevier},
     volume = {346},
     number = {13-14},
     year = {2008},
     doi = {10.1016/j.crma.2008.05.015},
     language = {en},
}
TY  - JOUR
AU  - Martial Agueh
TI  - Gagliardo–Nirenberg inequalities involving the gradient $ {L}^{2}$-norm
JO  - Comptes Rendus. Mathématique
PY  - 2008
SP  - 757
EP  - 762
VL  - 346
IS  - 13-14
PB  - Elsevier
DO  - 10.1016/j.crma.2008.05.015
LA  - en
ID  - CRMATH_2008__346_13-14_757_0
ER  - 
%0 Journal Article
%A Martial Agueh
%T Gagliardo–Nirenberg inequalities involving the gradient $ {L}^{2}$-norm
%J Comptes Rendus. Mathématique
%D 2008
%P 757-762
%V 346
%N 13-14
%I Elsevier
%R 10.1016/j.crma.2008.05.015
%G en
%F CRMATH_2008__346_13-14_757_0
Martial Agueh. Gagliardo–Nirenberg inequalities involving the gradient $ {L}^{2}$-norm. Comptes Rendus. Mathématique, Volume 346 (2008) no. 13-14, pp. 757-762. doi : 10.1016/j.crma.2008.05.015. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2008.05.015/

[1] M. Agueh Sharp Gagliardo–Nirenberg inequalities and Mass transport theory, J. Dynam. Differential Equations, Volume 18 (2006) no. 4, pp. 1069-1093

[2] M. Agueh, Sharp Gagliardo–Nirenberg inequalities via p-Laplacian type equations, Nonlinear Differential Equations, submitted for publication

[3] M. Agueh; N. Ghoussoub; X. Kang Geometric inequalities via a general comparison principle for interacting gases, Geom. Funct. Anal., Volume 14 (2004), pp. 215-244

[4] E. Carlen; M. Loss Sharp constant in Nash's inequality, Internat. Math. Res. Not., Volume 7 (1993), pp. 213-215

[5] D. Cordero-Erausquin; B. Nazaret; C. Villani A mass transportation approach to sharp Sobolev and Gagliardo–Nirenberg inequalities, Adv. Math., Volume 182 (2004), pp. 307-332

[6] M. Del-Pino; J. Dolbeault Best constants for Gagliardo–Nirenberg inequalities and applications to nonlinear diffusions, J. Math. Pures Appl., Volume 90 (2002) no. 81, pp. 847-875

[7] E. Gagliardo Proprietà di alcune classi di funzioni più variabili, Ric. Mat., Volume 7 (1958), pp. 102-137

[8] H.A. Levine An estimate for the best constant in a Sobolev inequality involving three integral norms, Ann. Mat. Pura Appl. (4), Volume 124 (1980), pp. 181-197

[9] L. Nirenberg On elliptic partial differential equations, Ann. Sc. Norm. Pisa, Volume 13 (1959), pp. 116-162

[10] J. Serrin; M. Tang Uniqueness of ground states for quasilinear elliptic equations, Indiana Univ. Math. J., Volume 49 (2000) no. 3, pp. 897-923

Cité par Sources :

Commentaires - Politique


Ces articles pourraient vous intéresser

The optimal evolution of the free energy of interacting gases and its applications

Martial Agueh; Nassif Ghoussoub; Xiaosong Kang

C. R. Math (2003)


Nonlinear diffusions and optimal constants in Sobolev type inequalities: asymptotic behaviour of equations involving the 𝐩-Laplacian

Manuel Del Pino; Jean Dolbeault

C. R. Math (2002)


Orbital stability and singularity formation for Vlasov–Poisson systems

Mohammed Lemou; Florian Méhats; Pierre Raphael

C. R. Math (2005)